Electronic Journal of Probability

Subdiffusive concentration in first passage percolation

Michael Damron, Jack Hanson, and Philippe Sosoe

Full-text: Open access

Abstract

We prove exponential concentration in i.i.d. first-passage percolation in Z^d for all dimensions  (greater than 1) and general edge-weights. These results extend work of Benaïm-Rossignol to general distributions.

Article information

Source
Electron. J. Probab., Volume 19 (2014), paper no. 109, 27 pp.

Dates
Accepted: 17 November 2014
First available in Project Euclid: 4 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1465065751

Digital Object Identifier
doi:10.1214/EJP.v19-3680

Mathematical Reviews number (MathSciNet)
MR3286463

Zentralblatt MATH identifier
1310.82025

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]
Secondary: 82B43: Percolation [See also 60K35]

Keywords
First Passage Percolation Concentration Subdiffusivity

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Damron, Michael; Hanson, Jack; Sosoe, Philippe. Subdiffusive concentration in first passage percolation. Electron. J. Probab. 19 (2014), paper no. 109, 27 pp. doi:10.1214/EJP.v19-3680. https://projecteuclid.org/euclid.ejp/1465065751


Export citation

References

  • Alexander, Kenneth S.; Zygouras, Nikos. Subgaussian concentration and rates of convergence in directed polymers. Electron. J. Probab. 18 (2013), no. 5, 28 pp.
  • Benjamini, Itai; Kalai, Gil; Schramm, Oded. First passage percolation has sublinear distance variance. Ann. Probab. 31 (2003), no. 4, 1970–1978.
  • Bobkov, S. G.; Houdré, C. A converse Gaussian Poincaré-type inequality for convex functions. Statist. Probab. Lett. 44 (1999), no. 3, 281–290.
  • Boucheron, Stéphane; Lugosi, Gabor; Massart, Pascal. Concentration inequalities using the entropy method. Ann. Probab. 31 (2003), no. 3, 1583–1614.
  • Boucheron, Stéphane; Lugosi, Gabor; Massart, Pascal. Concentration inequalities. A nonasymptotic theory of independence. With a foreword by Michel Ledoux. Oxford University Press, Oxford, 2013. x+481 pp. ISBN: 978-0-19-953525-5
  • Benaim, Michel; Rossignol, Raphael. Exponential concentration for first passage percolation through modified Poincaré inequalities. Ann. Inst. Henri Poincaré Probab. Stat. 44 (2008), no. 3, 544–573.
  • N. Blair-Stahn. First passage percolation and competition models. pharXiv:1005.0649.
  • Chatterjee, Sourav. Superconcentration and related topics. Springer Monographs in Mathematics. Springer, Cham, 2014. x+156 pp. ISBN: 978-3-319-03885-8; 978-3-319-03886-5
  • Chayes, L. On the critical behavior of the first passage time in $d\geq 3$. Helv. Phys. Acta 64 (1991), no. 7, 1055–1071.
  • Daon, Michael; Hanson, Jack; Sosoe, Philippe. Subdiffusivity of random walk on the 2D invasion percolation cluster. Stochastic Process. Appl. 123 (2013), no. 9, 3588–3621.
  • M. Daon and N. Kubota. (2013). In preparation.
  • Falik, Dvir; Samorodnitsky, Alex. Edge-isoperimetric inequalities and influences. Combin. Probab. Comput. 16 (2007), no. 5, 693–712.
  • Garban, Christophe; Steif, Jeffrey E. Noise sensitivity and percolation. Probability and statistical physics in two and more dimensions, 49–154, Clay Math. Proc., 15, Amer. Math. Soc., Providence, RI, 2012.
  • Grimmett, Geoffrey R.; Kesten, Harry. Percolation since Saint-Flour. Percolation theory at Saint-Flour, ix–xxvii, Probab. St.-Flour, Springer, Heidelberg, 2012.
  • Gross, Leonard. Logarithmic Sobolev inequalities. Amer. J. Math. 97 (1975), no. 4, 1061–1083.
  • Hammersley, J. M.; Welsh, D. J. A. First-passage percolation, subadditive processes, stochastic networks, and generalized renewal theory. 1965 Proc. Internat. Res. Semin., Statist. Lab., Univ. California, Berkeley, Calif. pp. 61–110 Springer-Verlag, New York
  • Howard, C. Douglas. Models of first-passage percolation. Probability on discrete structures, 125–173, Encyclopaedia Math. Sci., 110, Springer, Berlin, 2004.
  • Henley, Christopher L. Critical Ising spin dynamics on percolation clusters. Phys. Rev. Lett. 54 (1985), no. 18, 2030–2033.
  • Kesten, Harry. Aspects of first passage percolation. École d'été de probabilités de Saint-Flour, XIV - 1984, 125–264, Lecture Notes in Math., 1180, Springer, Berlin, 1986.
  • Kesten, Harry. On the speed of convergence in first-passage percolation. Ann. Appl. Probab. 3 (1993), no. 2, 296–338.
  • Ledoux, Michel. On Talagrand's deviation inequalities for product measures. ESAIM Probab. Statist. 1 (1995/97), 63–87 (electronic).
  • Ledoux, Michel. The concentration of measure phenomenon. Mathematical Surveys and Monographs, 89. American Mathematical Society, Providence, RI, 2001. x+181 pp. ISBN: 0-8218-2864-9
  • S. Sodin. (2013). Positive temperature versions of two theorems on first-passage percolation. arXiv: 1301.7470.
  • Talagrand, Michel. Concentration of measure and isoperimetric inequalities in product spaces. Inst. Hautes Études Sci. Publ. Math. No. 81 (1995), 73–205.
  • Talagrand, Michel. On Russo's approximate zero-one law. Ann. Probab. 22 (1994), no. 3, 1576–1587.
  • Zhang, Yu. Double behavior of critical first-passage percolation. Perplexing problems in probability, 143–158, Progr. Probab., 44, Birkhaeuser Boston, Boston, MA, 1999.